NURS 6521 Week 9 Quiz.docx

NURS 6521 Week 9 Quiz.docx - Review Test Submission Week 9...

This preview shows page 1 - 3 out of 10 pages.

Review Test Submission: Week 9 - Quiz User Course Test Week 9 - Quiz Started 10/21/18 11:06 PM Submitted 10/22/18 12:00 AM Due Date 10/29/18 1:59 AM Status Completed Attempt Score 29 out of 35 points Time Elapsed 54 minutes out of 1 hour and 30 minutes Instructions Please answer each question below and click Submit when you have completed the Quiz. Results Displayed Feedback Question 1 1 out of 1 points A 67-year-old man who is being treated for prostate cancer is taking epoetin alfa. The nurse will instruct the patient to Response Feedback : After each dose adjustment, the nurse should ensure that the patient makes an appointment to have the hemoglobin measured twice a week for at least 2 to 6 weeks to verify that it is in the normal range. A high WBC count and hypertension have not been identified as adverse effects of epoetin alfa. Question 2 1 out of 1 points A 60-year-old patient experienced a sudden onset of chest pain and shortness of breath and was subsequently diagnosed with a pulmonary embolism in the emergency department. The patient has been started on an intravenous heparin infusion. How does this drug achieve therapeutic effect? Response Feedback : Heparin, along with antithrombin, rapidly promotes the inactivation of factor X, which, in turn, prevents the conversion of prothrombin to thrombin. Heparin does not achieve its therapeutic effect through the excretion or inhibition of vitamin K or by inhibiting platelet aggregation. Question 3
Image of page 1

Subscribe to view the full document.

1 out of 1 points A male patient is receiving rituximab therapy for non-Hodgkin's lymphoma. Which of the following would be a priority nursing intervention to reduce the risk for cytotoxicity and tumor lysis syndrome? Response Feedback : Ensuring that the patient maintains a normal fluid and electrolyte balance is critical to maintaining a consistent drug dilution in the body and therefore limiting the risk of cytotoxicity and tumor lysis syndrome. Ensuring that the patient maintains a normal breathing pattern, is protected from exposure to infections, and does not develop renal impairment are also important nursing responsibilities; however, they do not help to significantly reduce the risk for cytotoxicity and tumor lysis syndrome. Question 4 1 out of 1 points A male patient has been on long-term bicalutamide (Casodex) therapy. In order to assess adverse effects of the drug therapy, the nurse will closely monitor which of the following? Response Feedback : It is important for the nurse to monitor the patient's liver function closely if the patient is on prolonged therapy with an antiandrogenic agent. Adverse effects of the therapy include gynecomastia, diarrhea, hot flashes, breast pain, impotence, loss of libido, and abnormal liver functions. Monitoring of blood counts, an annual pap smear, and regular visual function tests are advised for patients undergoing tamoxifen therapy.
Image of page 2
Image of page 3
  • Fall '13
  • Chemotherapy, Leukemia, Rituximab, epoetin alfa

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern